Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects Or My Imagination?
Sep 29, 2008

Hey Doc,

I have been on Atripla for almost 2 months and while I know that everyone is different I seem to have gone against the norm on all that I have read.

I had ONE vivid dream the night that I started and no more until about 2 weeks ago. Now during the night I have VERY vivid dreams.. Not nightmares just very vivid and I worry that I am not getting enough sleep because the dreams are so active. I never take my Atripla until at least 2 hours after dinner and dont really eat afterwards. I have tried taking the meds during different times to see that helps. Last night I tried to stay up later to give the Atripla time to work before I went to sleep to see if that would help so I took my Atripla at 7 pm and I stayed awake until 11 30. Giving it 4 1/2 hours to process. It appeared to only kick in when I decided to go to sleep and I could feel my brain racing in many directions as if I had just taken drugs and I had the worst night sleep ever. It appears now that I really SHOULD be asleep when this stuff kicks in so I wont feel it but I worry about getting a good night sleep.

Instead of rambling I should ask my questions.

1. Have you seen patients where the side effects started this late (almost months) into the medication

2. Since I am just starting to have these side effects should I be waiting 6-8 weeks from NOW to see if they go away being that they are just starting now?

3. I love the idea of the one pill per day and I have heard that Atripla is the least toxic which is why I dont want to change.. is this true?

Thanks Much

Response from Dr. Henry

I have observed some patients experience later development of efavirenz related side effects as you describe. It is not possible to adjust the dose of efavirenz in Atripla (fixed doses) but checking levels of efavirenz and considering a dose adjustment is one option. Switching to an alternative drug (efavirenz to nevirapine, a boosted PI , or raltegravir) is an option worth discussing with your HIV specialist if the night time symptoms persist at an annoying level. KH



Previous
Stomach (Gastric) Pains
Next
Neuropathy Advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement